Thyroid Disease Forum banner
1 - 4 of 4 Posts

· Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
Hello! I am 33 year old female with rare thyroid symptoms and looking for answers.

2017 - Hashi diagnosis - was always in the "low normal" TSH and FT3/FT4 ranges - did not feel great but managed
2020 - Got on Synthroid, began to feel amazing but kept having to up dose as TSH kept adjusting back up and effects of feeling well would diminish
2021 - Suddenly developed Graves ( TSI and Trab anibodies, all labs showed hyper) had to go off Synthroid and for a while TSH was undetectable but FT3/FT4 went back to normal)
2022 - as of about March, my Graves has been in remission based on if I go off Synthroid, my TSH goes up, and my FT4/FT3 tank; overall, throughout my 1-2 years on/off Synthroid, I felt well on it and it was a gamechanger in times of pre Graves and also in post Graves remission so no issue with Synthroid itself

My TSH swings like crazy, while FT4/FT3 typically remains surprisingly stable.

Recently, I have suddenly become so sensitive to even a tiny dose of Synthroid while my labs look very normal, I will feel the dose change same day, and can go hyper in that same day.

Recently labs:

Went hypo after Graves remission, got on Synthroid and a month later felt hyper, got labs:

TSH 0.8 (0.45 - 4.5)
FT4 1.36 (0.82 -1.77)
FT3 2.9 (2- 4.4)

Went off Synthroid the day after labs, and 10 days off Synthroid got labs again.

TSH 1.6 (0.45 - 4.5)
FT4 1.36 (0.82 -1.77)
FT3 2.9 (2- 4.4)

After above, I decided to try and lower Synthroid dose so don't go completely hypo again, took 1/2 of Synthroid 25mg tablet the day after above labs and felt extremely hyper later that day. My doctor says this is nearly impossible, to feel the medication that fast, but I feel it same day. This has happened to be before recently also, just feeling the dose change same day.

I waited a few days after above and tried 1/4 of a 25mg Synthroid and first day I felt a bit wired and second day I took another 1/4 I went hyper again, mostly can't sleep well, feel wired and just like there's steam coming out of my ears.

The strangest part is every time I have been hyperthyroid, even when bloodwork showed very high FT4/FT3, this actually lowered my HR - normally HR is higher than normal for me but when hyper, it goes to 70-80 sitting and sleeping, 50's...This doesn't make any sense to me!

What can cause someone to become super sensitive to even tiny hormone or Synthroid changes (up, but not down) and why would someone's HR decrease while hyperthyroid?

Basically I cannot find a Synthroid dose anymore and sometimes adjust week by week if not day by day because it's almost like FT3 to me...Does anyone relate to this?? Thank you!
 

· Registered
Joined
·
347 Posts
I would consider getting some nutrients and such checked. Iron (4 iron tests and Ferritin), Vitamin D, B12, etc. Could be nutrient deficiencies causing issues for you with the meds. I had some of that going on early when I was having issues. May also explain why your free levels seem a bit low for the range. TSH looks good but as your said, you've been up and down a lot.
 

· Registered
Joined
·
13 Posts
Hi,
I have experienced a very similar reaction to Synthroid as you write about. I absolutely do feel a difference the first day of starting Synthroid. I also have been diagnosed with Hashimoto's Sub-clinical hypothyroid. When I take my dose, also, 1/2 of Synthroid 25mcg I feel it that day. Usually within two to four hours I feel hyperactive, wired. That feeling (usually) wears off by the afternoon. After being on my low dose for two to three weeks I also trend toward Hyperthyroid.
I don't know that my post is much help, I don't know why or what would cause the situation but I also am very sensitive to Synthroid.
My latest labs-after no synthroid for about eight days:
TSH 6.63 range .4 - 4.2
free T4 1.0 range .8 - 1.7
free T3 2.7 range 2.0 - 4.8
TPO antibodies 489.9 normal <60

My endocrinologist says it is not possible for such fast noticable changes but I know what I feel and I have gone on/off Synthroid three or four times in the last year. Each time the first day I take the Synthroid low dose I feel the effects that day. It only takes me two to three weeks to turn Hyper.
I think (just my thoughts) that it could have something to do with my having developed nodules on my thyroid. My antibodies have been elevated for years but just about a year ago several nodules were found on my thyroid.
It has been acting unpredictable since about that time.
I did have biopsies and the nodules were found to be Hurthle cell metaplasia catagory II. My endo says that is not cancer. The report also says that my thyroid has chronic inflammation but no one seems to know why.
Please post again with updates. Best wishes,
 

· Newbie
Joined
·
15 Posts
I too feel the change in dosage very rapidly, though not the same day like you. In my case the change happens on the third day as in, I change my dosage on Monday, I feel it on Wednesday. I'm also sensitive to as small as a 3 µg change.
Of course the doctor tell me that's not possible. Don't you love that? They also say my symptoms are in my head. So that's some extra fun.
 
1 - 4 of 4 Posts
Top